Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 10, NWS Shreveport, LA

February 6, 2011Bienville Parish, Bossier Parish, Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 6, 2011, 7:44 PM CST for Bienville Parish, Bossier Parish, Webster Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 6, 2011, 7:44 PM CST (01:44 UTC)
Expired
Feb 6, 2011, 8:17 PM CST
In force
33 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bienville Parish, LA, Bossier Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 58 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1921 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WUUS54 KSHV 070144
SVRSHV
LAC013-015-119-070230-
/O.NEW.KSHV.SV.W.0010.110207T0144Z-110207T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 PM CST SUN FEB 6 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
  EXTREME SOUTHEASTERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
  SOUTHEASTERN WEBSTER PARISH IN NORTHWEST LOUISIANA...

* UNTIL 830 PM CST

* AT 740 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF RINGGOLD...OR 19
  MILES SOUTH OF MINDEN...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HEFLIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A 
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3253 9309 3223 9308 3226 9343 3247 9343
TIME...MOT...LOC 0144Z 266DEG 21KT 3237 9337

$$

05
1 follow-up statement
930 
WWUS54 KSHV 070217
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
817 PM CST SUN FEB 6 2011

LAC013-015-119-070227-
/O.CAN.KSHV.SV.W.0010.000000T0000Z-110207T0230Z/
BOSSIER LA-WEBSTER LA-BIENVILLE LA-
817 PM CST SUN FEB 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR BIENVILLE...WEBSTER AND
BOSSIER PARISHES IS CANCELLED...

LAT...LON 3253 9309 3223 9308 3226 9343 3247 9343
TIME...MOT...LOC 0217Z 266DEG 21KT 3238 9314

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 6:58 PM CST, 46 minutes earlier.

Area forecast discussion, Feb 6, 6:58 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CST SUN FEB 6 2011

.DISCUSSION...
WILL DO A QUICK UPDATE TO ADD THUNDER TO EASTERN ZONES FOR THE
REMAINDER OF THE EVENING. ALSO...LOOKS LIKE TEMPERATURES SHOULD
REMAIN TOO WARM FOR SNOW THIS EVENING...AND MOST AREAS OVERNIGHT.
SO ADJUSTING FORECAST ACCORDINGLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  36  43  25  51  34 /  60  10  10  10  30
MLU  40  44  24  46  34 /  70  20  10   0  30
DEQ  31  42  17  46  25 /  70  10  10  10  40
TXK  32  39  22  49  27 /  80  10  10  10  40
ELD  35  41  20  45  28 /  70  20  10   0  30
TYR  32  43  25  53  35 /  50  10  10  10  40
GGG  33  43  23  52  35 /  60  10  10  10  40
LFK  36  46  25  56  36 /  40  10  10  10  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/05
Hazardous weather outlook, Feb 6, 7:22 PM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
722 PM CST SUN FEB 6 2011

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-
136>138-149>151-080130-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
722 PM CST SUN FEB 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TONIGHT...
ANOTHER COLD FRONT HAS MOVED ACROSS THE REGION. TEMPERATURES WILL
FALL INTO THE 30S TONIGHT AND RAIN WILL CHANGE TO SNOW ACROSS
SOUTHEAST OKLAHOMA AND PORTIONS OF SOUTHWEST ARKANSAS. SNOWFALL
ACCUMULATIONS WILL BE MAINLY LESS THAN ONE INCH BEFORE THE SYSTEM
EXITS THE REGION EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A SIGNIFICANT WINTER STORM WILL BE MOVING INTO THE FOUR STATE
REGION WEDNESDAY INTO WEDNESDAY NIGHT. THIS DISTURBANCE WILL HAVE
MUCH MORE MOISTURE TO WORK WITH AND COLDER AIR AS WELL. WHILE THE
STORM SYSTEM IS STILL A FEW DAYS AWAY...IT APPEARS THAT SIGNIFICANT
SNOW AND ICE ACCUMULATIONS WILL BE POSSIBLE FOR THE PORTIONS OF
THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. THE EVOLUTION OF THIS
STORM SYSTEM WILL CONTINUE TO BE MONITORED CLOSELY AS THE EVENT
NEARS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TONIGHT...BUT
EMERGENCY MANAGERS WILL WANT TO STAY UP TO DATE ON THE LATEST
WEATHER INFORMATION CONCERNING THIS SYSTEM.

ARZ072-073-LAZ001>006-010>014-017>022-TXZ152-153-165>167-080130-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
722 PM CST SUN FEB 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...TONIGHT...
SCATTERED THUNDERSTORMS WILL BE MOVING ACROSS NORTH LOUISIANA AND
SOUTHERN ARKANSAS THIS EVENING. A FEW STORMS MAY APPROACH SEVERE
LIMITS...PRODUCING SMALL HAIL AND STRONG WINDS. HOWEVER...WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
A SIGNIFICANT WINTER STORM WILL BE MOVING INTO THE FOUR STATE
REGION WEDNESDAY INTO WEDNESDAY NIGHT. THIS DISTURBANCE WILL HAVE
MUCH MORE MOISTURE TO WORK WITH AND COLDER AIR AS WELL. WHILE THE
STORM SYSTEM IS STILL A FEW DAYS AWAY...IT APPEARS THAT SIGNIFICANT
SNOW AND ICE ACCUMULATIONS WILL BE POSSIBLE FOR THE PORTIONS OF
THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. THE EVOLUTION OF THIS
STORM SYSTEM WILL CONTINUE TO BE MONITORED CLOSELY AS THE EVENT
NEARS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TONIGHT...BUT
EMERGENCY MANAGERS WILL WANT TO STAY UP TO DATE ON THE LATEST
WEATHER INFORMATION CONCERNING THIS SYSTEM.

In the hours before

Special weather statement, Feb 6, 5:53 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 PM CST SUN FEB 6 2011

TXZ151-070100-
PANOLA-
553 PM CST SUN FEB 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CST...FOR THE FOLLOWING
COUNTY...

IN NORTHEAST TEXAS...
     PANOLA...

INCLUDING THE FOLLOWING LOCATIONS...
     CARTHAGE AND DEBERRY...

AT 550 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES WEST OF CARTHAGE...MOVING
NORTHEAST AT 35 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

05
Special weather statement, Feb 6, 6:20 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CST SUN FEB 6 2011

LAZ001-TXZ151-070045-
CADDO-PANOLA-
620 PM CST SUN FEB 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     CADDO...
IN NORTHEAST TEXAS...
     PANOLA...

INCLUDING THE FOLLOWING LOCATIONS...
     KEITHVILLE...MOUNT OLIVE...SPRING RIDGE...FRONT AND MIDYETT...

AT 617 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DEBERRY...OR 15
MILES NORTHEAST OF CARTHAGE...MOVING NORTHEAST AT 30 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

05
Local storm report, Feb 6, 6:53 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
653 PM CST SUN FEB 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     HAIL             CENTER                  31.79N 94.18W
02/06/2011  M0.75 INCH       SHELBY             TX   CO-OP OBSERVER

&&

12
Special weather statement, Feb 6, 7:26 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CST SUN FEB 6 2011

LAZ010-017-070230-
DE SOTO-SABINE-
726 PM CST SUN FEB 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 PM CST...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     DE SOTO AND SABINE...

INCLUDING THE FOLLOWING LOCATIONS...
     CONVERSE...

AT 721 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES WEST OF CONVERSE...OR 17
MILES SOUTH OF MANSFIELD...MOVING EAST AT 40 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

05
Special weather statement, Feb 6, 7:28 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 PM CST SUN FEB 6 2011

TXZ153-166-070200-
SAN AUGUSTINE-SHELBY-
728 PM CST SUN FEB 6 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 PM CST...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     SHELBY AND SAN AUGUSTINE...

INCLUDING THE FOLLOWING LOCATIONS...
     CENTER...NEUVILLE...PATROON AND SHELBYVILLE...

AT 724 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES WEST OF NEUVILLE...OR 11
MILES SOUTHWEST OF CENTER...MOVING NORTHEAST AT 40 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM.

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 6:40 PM CSTSevere Thunderstorm WarningSHVDe Soto, Sabine35 min
Feb 7, 3:40 PM CSTWinter Storm WatchSHVBienville, Bossier, Caddo, Claiborne, De Soto, Jackson and 5 more25 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.